Jump to content

looking for advice on medicine


Recommended Posts

hey guys so i started verapamil 3 weeks ago to help with visuals and am having a hard time. I can’t tell if it is improving anything at all. I do know that my after images are slightly worse so it is making me anxious to continue because I do not want them to be worse. I am also anxious to come off the medicine however because I do not want to get worse as well. Just was looking for some advice to see if anyone has had a similar experience with any medicine about some things getting worse before better. Also if you have heard of anyone trying verapamil or if you have tried verapamil please let me know. Thank you. 

Link to comment
Share on other sites

  • 3 weeks later...
  • 2 weeks later...

Hey whats going on man. To be honest it seems like the only things that help are substances that stimulate gaba receptors. Benzos are used to treat the anxiety problems associated with hppd and I know that its reported to help with the visual symptoms also. From what I've heard the Benzo that works the best is Klonopin (Clonazepam). But a lot of people get side effects and dependencies so just be aware of that. Another popular one is Keppra. I personally do the natural route and try to take supplements that stimulate gaba receptors. My regimen consists of Omega 3 fatty acids 2000mg /day. Passionflower 350mg /day (I used to take valerian root but it hurt my stomach, passionflower is similar I don't notice any bad side effects after switching). Taurine 1000mg /day. Optique one eye drops for floaters, vitamin b12, vitamin b complex, vitamin d, e. Here's a full list of things that stimulate gaba naturally: Valerian root, passionflower, L-Theanine, L-Tyrosine, Magnesium, Taurine, Inositol. 

Link to comment
Share on other sites

On 7/10/2020 at 9:35 PM, Aangtheairbender said:

Hey whats going on man. To be honest it seems like the only things that help are substances that stimulate gaba receptors. Benzos are used to treat the anxiety problems associated with hppd and I know that its reported to help with the visual symptoms also. From what I've heard the Benzo that works the best is Klonopin (Clonazepam). But a lot of people get side effects and dependencies so just be aware of that. Another popular one is Keppra. I personally do the natural route and try to take supplements that stimulate gaba receptors. My regimen consists of Omega 3 fatty acids 2000mg /day. Passionflower 350mg /day (I used to take valerian root but it hurt my stomach, passionflower is similar I don't notice any bad side effects after switching). Taurine 1000mg /day. Optique one eye drops for floaters, vitamin b12, vitamin b complex, vitamin d, e. Here's a full list of things that stimulate gaba naturally: Valerian root, passionflower, L-Theanine, L-Tyrosine, Magnesium, Taurine, Inositol. 

Maybe I misunderstood you, but I just want to clarify that Keppra is not a benzo.

Your regimen is actually pretty brilliant I think. I don't get floaters, but out of curiosity, you've found those specific eye drops you mentioned help with them?

I had wanted to take Passionflower, but it interacts with something, I forget what (I'm not talking benzo interaction, I think it might have an SSRI interaction). I can't find any decent search results for it, I forget where I read it. Has anyone else noticed that Google Search has become useless?

*Edit*

I had a similar reaction to Valerian recently, though I used to have no issues with it. Some stomach issues, as well as it causing muscle twitching/tremor, which I thought was odd, since it's sometimes used to treat that.

Edited by Swartz
Link to comment
Share on other sites

Oh I guess I was wrong about Keppra, I did more research into Klonopin because I heard a lot of positive feedback about Klonopin so I thought they were in the same class. It seems like most people on the forum react the best to Klonopin and Keppra from what I've read. 

Yeah so the brand of eye drops I use is all natural homeopathic, made in france so you can get it basically everywhere. The issue I have with regular eye drops and artificial tears is that they're commonly made with harmful ingredients like propylene glycol (which is an artificial preservative and should not be going in your eyes). 

Passionflower can cause sleepiness or drowsiness and interacts with sedative medications like:

Pentobarbital (Nembutal), phenobarbital (Luminal), secobarbitol (Seconal), clonazepam (Klonopin), lorazepam (Ativan), zolpidem (Ambien). 

I don't personally take any medication but you should always be careful about any supplement if you're taking a prescription. 

Yeah I mean Valerian has consistently worked for me in reducing visuals but it always hurts my stomach and gave me really vivid dreams at one point so I stopped. Passionflower seems to work in a similar way but I don't notice any side effects. Also if you do end up taking valerian or passionflower I don't reccomend taking it before sleep, I take it during the day and take melatonin for sleep. If I take it before bed it makes me super drowsy in the morning. 

In addition to what I posted I'm taking L-Theanine and L-Tyrosine. Also I take fish oil supplements for DHA and EPA and flaxseed oil for FHA. Theraspecs have reduced my nausea symptoms, visual snow and macropsia/micropsia. I take passionflower every day in combination with either Taurine, Theanine, Tyrosine and Magnesium. But i don't take them all at once because I'm not trying to overstimulate gaba. Instead I take passionflower every day and mix in one or two of the other gaba supplements; taking different gaba supplements on different days. I figure that each of them stimulate different types of gaba receptors seeing as gaba receptors consist of 40% of the brains receptors. 

edit: 

Ever since I've started on this regimen i've noticed a reduction in symptoms. 

I also watch this video to reduce visual snow. 

 

Edited by Aangtheairbender
Link to comment
Share on other sites

  • 2 weeks later...

Update: I do not recommend that anyone takes supplements unless their doctor tells them to. Supplements can have either positive or negative affects on hppd and if you're taking supplements or medication it should be under close supervision of a doctor. Some supplements can interact with medication. In addition, there are lab studies that show supplements sometimes have added ingredients and impurities that can cause adverse health effects. 

  • Upvote 1
Link to comment
Share on other sites

1 hour ago, Aangtheairbender said:

Update: I do not recommend that anyone takes supplements unless their doctor tells them to. Supplements can have either positive or negative affects on hppd and if you're taking supplements or medication it should be under close supervision of a doctor. Some supplements can interact with medication. In addition, there are lab studies that show supplements sometimes have added ingredients and impurities that can cause adverse health effects. 

/\

This. Stop with the damn supplements, learn from my mistake.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.